Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 4, 2024, 7:16 PM EDT for 4 counties in Georgia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2024, 7:16 PM EDT (23:16 UTC)
- Expired
- May 4, 2024, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, GA, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:30 PM EDT | FLASH FLOOD | 1 Ne Colquitt, GA | Corrects previous flash flood report from 1 NE Colquitt. Water over the roadway in the 300 block of MLK Jr. Street in Colquitt Georgia. |
| May 4, 7:30 PM EDT | FLASH FLOOD | 1 Ne Colquitt, GA | Water over the roadway in the 300 block of MLK Jr. Street in Colquitt County Georgia. |
| May 4, 7:30 PM EDT | FLASH FLOOD | 3 S Colquitt, GA | Water over the roadway at the intersection of Twilight Church road and Lucille road in Miller County Georgia. |
| May 4, 7:41 PM EDT | FLASH FLOOD | 1 Ene Colquitt, GA | Water over the roadway at the intersection of Pine street and Main street in Colquitt Georgia. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WGUS52 KTAE 042316
FFWTAE
GAC087-099-201-253-050215-
/O.NEW.KTAE.FF.W.0025.240504T2316Z-240505T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
716 PM EDT Sat May 4 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Decatur County in southwestern Georgia...
Southern Early County in southwestern Georgia...
Miller County in southwestern Georgia...
Seminole County in southwestern Georgia...
* Until 1015 PM EDT.
* At 716 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colquitt, Donalsonville, Iron City, Brinson, Enterprise, Mayhaw,
Harmony Church Rd/hwy 45, Boykin, Jeterville, Sharphagen, Babcock,
Davis Park, Killarney, Eldorendo, Bellview, Cooktown and
Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3121 8502 3127 8504 3131 8500 3129 8492
3125 8488 3127 8480 3127 8476 3123 8454
3116 8455 3109 8457 3108 8456 3099 8468
3096 8476 3100 8481 3102 8490 3112 8497
FLASH FLOOD...RADAR INDICATED
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:24 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 4, 3:24 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sat May 4 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 236 PM EDT Sat May 4 2024
Scattered showers and thunderstorms (some strong to marginally
severe) this afternoon should persist into the evening hrs thanks
to a couple of shortwave troughs providing some upper-level
support amidst a moist/unstable airmass. Cooler temperatures aloft
associated with the lead shortwave directly overhead may be
supporting robust updrafts as some convection has exhibited tall
cores, frequent lightning, and occasional downburst signatures.
Isolated heavy rainfall has been observed as well. The trailing
shortwave is aiding in some large-scale lift for non-seabreeze
driven convection north of the FL state line. Remnant outflow
boundaries could also lead to lead to additional development. This
activity should diminish later tonight. Fog and low stratus
should develop in its place towards early tomorrow morning while
low temperatures once again dip to unseasonably warm mid/upper
60s.
Isolated to scattered showers and thunderstorms are poised to
develop tomorrow afternoon via the seabreeze and perhaps an upstream
shortwave lifting across the Upper MS Valley. Coverage appears less
than today with the best chances (up to ~40%) in the Eastern FL Big
Bend into South-Central GA. Forecast soundings depict a
moist/unstable/semi-Inverted V profile which would support gusty
winds and locally heavy rainfall. Otherwise, a building subtropical
ridge from the Gulf ushers very warm conditions. High temperatures
are poised to flirt with 90 degrees away from the immediate coast.
&&
.SHORT TERM...
(Sunday night through Monday night)
Issued at 236 PM EDT Sat May 4 2024
Another weak shortwave passes over the area on Monday, perhaps
bringing a slight boost to our rain chances Monday afternoon. The
highest rain chances will generally be closer to the I-75 corridor
and the Suwannee River Valley (up to 50%), decreasing to the
south and west. Some gusty winds may be possible in the stronger
storms Monday afternoon. Wouldn't rule out some small hail either
given the shortwave on top of us giving us cooler mid-level
temperatures and slightly steeper mid-level lapse rates. Outside
of storms, highs will be in the upper 80s for most areas, though
closer to the mid 80s at the beaches. Lows will be in the middle
to upper 60s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 236 PM EDT Sat May 4 2024
Mid-level ridging will build across the area mid-week, then begin
to flatten out as another trough approaches from the northwest.
Recent ensemble guidance trends indicate that the ridging may not
be quite as robust as previous forecasts and that troughing to our
north and west could be a bit more progressive and stronger. While
it will still be hot, it may not be quite as hot as previously
thought. Highs could still reach the mid-90s in a few spots
Thursday and maybe Friday, but most will likely top out in the
lower 90s. Lows will become more muggy through the week as they
climb into the lower 70s.
A cold front sinks into our forecast area on Friday into Friday
night, which will bring an increase in rain chances Friday
afternoon. While it's too early to determine any severe potential
with this system, we'll keep an eye on it as it appears there
could be some overlap of adequate shear and instability on Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 141 PM EDT Sat May 4 2024
Scattered SHRA (iso thunder) is evident this aftn. There is
enough convective coverage to warrant prevailing VCTS at all
terminals into the early evening. Potential for t-storms moving
directly over a site is best over DHN/VLD where tempo groups for
-TSRA were introduced. Expect a convective lull overnight/tmrw
morning, but returning fog/low stratus, especially where rain
has fallen. Restrictions of IFR or lower are most likely at
ECP/TLH with at least MVFR elsewhere during the pre-dawn hrs.
&&
.MARINE...
Issued at 236 PM EDT Sat May 4 2024
Generally light south to southeast winds are expected through the
middle of next week with high pressure off to our east. Seas will
remain around 2 to 3 feet. Some increase in winds are possible
mid to late week as the pressure gradient tightens.
&&
.FIRE WEATHER...
Issued at 236 PM EDT Sat May 4 2024
Another round of showers and thunderstorms are expected tomorrow
afternoon via seabreeze initiation. Convection will be capable of
gusty/erratic winds and frequent lightning. Coverage should be less
compared to today. Best chances are over the Eastern FL Big Bend
through the I-75 corridor. Otherwise, very warm conditions are on
tap for Sunday with forecast inland high temperatures around 90 and
heat indices a few degrees higher.
For Monday, we are looking at more diurnally driven storms to focus
along the seabreeze, then drift north past the FL state line.
Similarly warm conditions return as highs surge into the upper 80s
to near 90. Brisk southerly winds combined with mixing heights up to
5000+ ft yield widespread high dispersions Monday afternoon. By
Tuesday, a strong ridge of high pressure aims to suppress convection
and serve as a primer for even hotter weather as the work week
progresses.
&&
.HYDROLOGY...
Issued at 236 PM EDT Sat May 4 2024
Localized heavy downpours are possible in the stronger showers and
storms over the next couple days. PWATs are forecast to be near
1.3 to 1.6 inches, which is around the 75th-90th percentile for
this time of year. These storms won't be widespread, and the
heavier totals of 2-3 inches will be fairly localized. Thus, only
nuisance flooding of poor drainage or urban areas is expected. Due
to the sporadic nature of these storms, river systems will likely
remain unphased by localized downpours.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 68 88 67 / 50 30 20 0
Panama City 82 68 84 69 / 10 0 10 0
Dothan 87 65 88 67 / 40 30 20 0
Albany 87 65 88 67 / 70 40 20 10
Valdosta 85 65 89 67 / 60 30 30 10
Cross City 88 65 89 66 / 50 10 40 0
Apalachicola 80 70 81 70 / 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Young
LONG TERM....Young
AVIATION...IG3
MARINE...Young
FIRE WEATHER...IG3
HYDROLOGY...YoungIn the hours before
Local storm report, May 4, 6:52 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
652 PM EDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg Barwick 30.90N 83.74W
05/04/2024 Brooks GA 911 Call Center
Tree down at the intersection of Barwick and
Pallock roads in Brooks County Georgia.
&&
EBLocal storm report, May 4, 6:53 PM EDT, 23 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Tallahassee FL
653 PM EDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 NW Pidcock 30.79N 83.72W
05/04/2024 Brooks GA 911 Call Center
Tree down at the intersection of highway 84
and Pidcock road in Brooks County Georgia.
&&
EBLocal storm report, May 4, 6:59 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
659 PM EDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg 1 NNW Dixie 30.79N 83.67W
05/04/2024 Brooks GA 911 Call Center
Large tree down at the intersection of Dixie
Barwick road and highway 84.
&&
EBLocal storm report, May 4, 7:03 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
703 PM EDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 4 SSW Dawesville 30.87N 84.04W
05/04/2024 E1.00 Inch Thomas GA Public
Quarter sized hail northwest of Thomasville.
0555 PM Hail Cairo 30.88N 84.20W
05/04/2024 E0.70 Inch Grady GA Public
Dime size hail in Cairo, GA. Social media
report.
0605 PM Hail 1 E Pine Park 30.85N 84.09W
05/04/2024 M0.70 Inch Grady GA Public
Social Media Report. Dime Sized Hail.
&&Special weather statement, May 4, 7:12 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
712 PM EDT Sat May 4 2024
FLZ017-018-GAZ157-158-042345-
Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
712 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...EASTERN
LEON...SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS COUNTIES THROUGH
745 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Tallahassee, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monticello, Florida State University, Tallahassee, Florida A and M,
Doak Campbell Stadium, Alma, Cody, Gaither Community Center,
Tallahassee Memorial Hosp, Rocky Hill, Miccosukee, Iamonia, Drifton,
Tallahassee Mall, Governors Square Mall, Lake Miccosukee, Belair,
Levy Park, Indian Head Acres, and Chaires Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3033 8433 3062 8432 3064 8430 3066 8430
3067 8431 3069 8429 3069 8432 3071 8432
3070 8387 3034 8385
TIME...MOT...LOC 2311Z 342DEG 14KT 3065 8413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
55-SCHOLLSpecial weather statement, May 4, 7:14 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
714 PM EDT Sat May 4 2024
ALZ069-GAZ142>145-155>157-050000-
Houston AL-Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-
Grady GA-Early GA-
714 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HOUSTON...
NORTHEASTERN DECATUR...NORTHWESTERN GRADY...MILLER...SOUTHWESTERN
MITCHELL...SOUTHWESTERN BAKER...NORTHERN SEMINOLE AND CENTRAL EARLY
COUNTIES THROUGH 800 PM EDT/700 PM CDT/...
At 714 PM EDT/614 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Donalsonville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colquitt, Bainbridge, Donalsonville, Blakely, West Bainbridge,
Centerville, Gordon, Iron City, Climax, Damascus, Brinson, Jakin,
Hanover, Saffold, Ausmac, Babcock, Little Hope, Mayhaw, Decatur Co
A/P, and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 8513 3140 8501 3129 8461 3115 8427
3077 8441 3101 8501
TIME...MOT...LOC 2314Z 300DEG 23KT 3106 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:03 PM EDT | Special Weather Statement | TAE | Mitchell | 42 min |
| May 4, 2:27 PM EDT | Special Weather Statement | TAE | Irwin | 48 min |
| May 4, 2:47 PM EDT | Special Weather Statement | TAE | Lee | 28 min |
| May 4, 3:05 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift | 25 min |
| May 4, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Tift, Worth | 34 min |
| May 4, 3:13 PM EDT | Special Weather Statement | TAE | Lee | 17 min |
| May 4, 3:40 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift | 50 min |
| May 4, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 20 min |
| May 4, 4:29 PM EDT | Special Weather Statement | TAE | Berrien, Cook | 46 min |
| May 4, 4:41 PM EDT | Special Weather Statement | TAE | Dougherty, Terrell | 64 min |
| May 4, 4:41 PM EDT | Special Weather Statement | TAE | Mitchell | 34 min |
| May 4, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Mitchell | 47 min |
| May 4, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 43 min |
| May 4, 4:53 PM EDT | Special Weather Statement | TAE | Thomas | 37 min |
| May 4, 5:17 PM EDT | Special Weather Statement | TAE | Brooks | 28 min |
| May 4, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 40 min |
| May 4, 5:27 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Miller | 48 min |
| May 4, 5:46 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 44 min |
| May 4, 5:58 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Lowndes, Thomas | 29 min |
| May 4, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 31 min |
| May 4, 6:03 PM EDT | Special Weather Statement | TAE | Lee | 57 min |
| May 4, 6:26 PM EDT | Areal Flood Advisory | TAE | Brooks, Decatur, Early, Grady, Miller, Thomas | 3 hr |
| May 4, 6:29 PM EDT | Special Weather Statement | TAE | Decatur, Early, Miller | 46 min |
| May 4, 6:34 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 41 min |
| May 4, 7:14 PM EDT | Special Weather Statement | TAE | Decatur, Early, Miller | 46 min |
| May 4, 7:51 PM EDT | Special Weather Statement | TAE | Decatur | 39 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.